Alert archive / Ohio / Flash Flood Warnings in 2002
Flash Flood Warning 14, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Apr 28, 2002, 5:07 AM EDT for Scioto County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2002, 5:07 AM EDT (09:07 UTC)
- Expired
- Apr 28, 2002, 8:00 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Scioto County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 9.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 536 m²/s²
- 0-3 km storm-relative helicity
- 739 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 280907 FFWILN OHC145-281200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 502 AM EDT SUN APR 28 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... SCIOTO COUNTY IN SOUTH CENTRAL OHIO... * UNTIL 800 AM EDT... * AT 502 AM EDT...THUNDERSTORMS WITH HEAVY RAIN 5 MILES NORTHWEST OF LUCASVILLE...OR ABOUT 11 MILES NORTH OF WEST PORTSMOUTH... MOVING EAST AT 25 MPH. TWO TO TWO AND A HALF INCHES OF RAINFALL HAD ALREADY FALLEN ACROSS SOUTHERN SCIOTO COUNTY WITH 1 TO 2 INCHES ACROSS THE NORTHERN PART OF THE COUNTY. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE AS SHOWERS AND THUNDERSTORMS CONTINUE THROUGH 730 AM ACROSS SCIOTO COUNTY. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... LUCASVILLE... ROSEMOUNT... WEST PORTSMOUTH... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. BE ESPECIALLY CAUTIOUS BEFORE SUNRISE WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. $$ TIPTON
1 follow-up statement
000 WGUS71 KILN 281156 FFSILN OHC145-281300- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 755 AM EDT SUN APR 28 2002 ...THE FLASH FLOOD WARNING FOR SCIOTO COUNTY IS BEING ALLOWED TO EXPIRE... AT 750 AM EDT...SCIOTO COUNTY EMA REPORTED 20 ROADS WERE CLOSED ACROSS THE COUNTY. RADAR ESTIMATED ANYWHERE FROM 3 INCHES OF RAIN FELL ACROSS THE NORTHERN PART OF THE COUNTY TO NEARLY 5 INCHES ACROSS THE SOUTH. THE RAIN HAS COME TO AN END. HOWEVER...RUNOFF WILL CONTINUE INTO CREEKS AND LOW LYING AREAS KEEPING WATER LEVELS FROM FALLING THE NEXT HOUR. AFTER 9 AM...THE WATER WILL BEGIN TO RECEDE. RESIDENTS SHOULD BE PREPARED FOR POSSIBLY MORE RAIN THIS AFTERNOON AS ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED THIS AFTERNOON. THESE STORMS WILL BE MORE SCATTERED THAN THE ONES LAST NIGHT...HOWEVER THEY WILL STILL BE CAPABLE OF PRODUCING HEAVY DOWNPOURS. NEVER ATTEMPT TO DRIVE THROUGH A FLOODED ROAD OR AROUND HIGH WATER SIGNS. MORE THAN HALF OF FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. IT ONLY TAKES BETWEEN ONE AND TWO FEET OF WATER TO FLOAT A CAR OR TRUCK. $$ TIPTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Apr 28, 3:37 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 28, 3:37 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 337 AM EDT SUN APR 28 2002 SOMEWHAT ELEVATED NATURE OF CONVECTION MOVG INTO WESTERN OHIO ATTM...AND EVEN WITH RADAR SHOWING 50-60 KTS ON THE BASE VEL SFC REPORTS MAXING OUT ARND 35 KNTS(ALTHOUGH JUST WARNED FOR PREBLE WITH STRONG REAR INFLOW SIGNATURE DVLPG). BETTER POTNL FOR SFC BASED CONVECTION OVER THE SW CWFA THIS MORNING...THEN AGAIN IN THE SOUTH AND EASTERN CWFA THRU MIDDAY WITH FROPA. WL MAINTAIN PREV SVR MENTION ALL ZONES...AND USE MAINLY THIS MORNING WORDING OVER ALL BUT THE SE. A FEW MINOR FLOODING REPORTS ALREADY...AND WITH SVRL HOURS OF DEEP CONVECTIVE POTNL WL MAINTAIN FFA IN THE SOUTH AS WELL. NEXT CONCERN IS WINDS. TIMEHEIGHTS INDC THETA SFCS BECOME VERTICAL FROM ARND 825 MB TO THE SFC ARND/AFTER 18Z...WITH WINDS OF 40-50 KTS IN THIS LAYER. THIS SUGGESTS A PRETTY GUD CHC FOR ADVSRY CRITERIA WINDS...ESPLY ALONG AND IMMEDIATELY BEHIND THE COLD FRONT. FROPA TIMING IN THE LATE MORNING WEST TO MID AFTN SE WL SUPPORT SOME WARMING TDY...AND HV GONE AOA THE FWC NUMBERS. NOT ALOT OF CHGS TO THE REST OF THE FCST. STRATO-CU WL LIKELY HANG ARND IN THE CYCLONIC CAA TNGT...AND HV CHGD MOST OF THE AREA TO MCLDY. GUID TEMPS LK RSNBL. NEXT CHC FOR PCPN LKS TO BE MON NGT. .ILN... IN...FLOOD WATCH FOR THIS MORNING FOR ZONES INZ050...INZ058>059... INZ066...INZ073>075...INZ080. WIND ADVISORY FOR SUNDAY FOR ZONES INZ050...INZ058>059...INZ066... INZ073>075...INZ080. KY...FLOOD WATCH FOR THIS MORNING FOR ZONES KYZ089>100. WIND ADVISORY FOR SUNDAY FOR ZONES KYZ089>100. OH...FLOOD WATCH FOR THIS MORNING FOR ZONES OHZ060>062... OHZ070>073...OHZ077>082...OHZ088. WIND ADVISORY FOR SUNDAY FOR ZONES OHZ026...OHZ034>035... OHZ042>046...OHZ051>056...OHZ060>065...OHZ070>074...OHZ077>082... OHZ088. JOHNSTONE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:33 AM EDT | Severe Thunderstorm Warning | ILN | Preble | 42 min |
| Apr 28, 3:47 AM EDT | Severe Thunderstorm Warning | ILN | Montgomery | 28 min |
| Apr 28, 4:25 AM EDT | Severe Thunderstorm Warning | ILN | Brown | 35 min |
| Apr 28, 11:44 AM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 61 min |
| Apr 28, 12:10 PM EDT | Severe Thunderstorm Warning | ILN | Fayette | 50 min |
| Apr 28, 12:26 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 49 min |
| Apr 28, 12:42 PM EDT | Severe Thunderstorm Warning | ILN | Pickaway | 63 min |
| Apr 28, 12:50 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 40 min |
| Apr 28, 1:11 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 49 min |
| Apr 28, 1:20 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 55 min |
| Apr 28, 1:36 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 39 min |
| Apr 28, 2:12 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 48 min |
Nearby
Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.